www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/3806

Title: A theory of continuous rates and applications to the theory of growth and obsolescence rates
Authors: EGGHE, Leo
Issue Date: 1994
Publisher: PERGAMON-ELSEVIER SCIENCE LTD
Citation: INFORMATION PROCESSING & MANAGEMENT, 30(2). p. 279-292
Abstract: For functions f of a continuous variable t, we define the term ''rate'' (as, e.g., rate of growth or of obsolescence) as the exponential function of the derivative of the logarithm of this function (i.e., e(log f)'). This replaces discrete calculations, such as f(t + 1)/f(t), which is not so appropriate in this continuous context. We investigate this transformation (which is in fact the exponential function of the Fechner law), and show that it indeed has all properties that we can expect from a ''rate'' function. We then apply these findings to the results of three previous papers and again prove the main results in this continuous setting.
Notes: UIA,B-2610 WILRIJK,BELGIUM.EGGHE, L, LUC,UNIV CAMPUS,B-3590 DIEPENBEEK,BELGIUM.
URI: http://hdl.handle.net/1942/3806
ISI #: A1994MP71000009
ISSN: 0306-4573
Type: Journal Contribution
Appears in Collections: Research publications

Files in This Item:

There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.